Texas, 2015

Hail and Damaging Winds in Texas, June 14, 2015

June 14, 2015 · NWS AMA · 18 events in 4 counties and zones

Thunderstorms developed across the Texas Panhandle during the afternoon of the 14th and produced strong winds and hail. The most intense thunderstorm moved north from the Friona area into Deaf Smith County and produced a wind gust to 73 mph near Hereford.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms developed across the Texas Panhandle during the afternoon of the 14th and produced strong winds and hail. The most intense thunderstorm moved north from the Friona area into Deaf Smith County and produced a wind gust to 73 mph near Hereford. This thunderstorm continued to move northeast toward Bushland and Amarillo and resulted in wind damage. In Bushland, fences were blown down, garage doors were blown in, and a dumpster was flipped over. Wind gusts to around 80 mph were common along the storms path into west Amarillo. In Amarillo winds of at least 60 to 70 mph resulted in trees being blown down and one roof blown off.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 3:25 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 14, 3:25 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN JUN 14 2015

.SHORT TERM...THIS AFTERNOON AND TONIGHT...
UNDER THE INFLUENCE OF A SHORTWAVE TROUGH CENTERED DIRECTLY OVER THE
PANHANDLES...THUNDERSTORMS HAVE FIRED ONCE AGAIN TODAY. THESE STORMS
WILL BE TAPPING INTO ROUGHLY 1000-2000 J/KG OF MLCAPE...THUS LIKELY
SEEING ROBUST CONVECTION CONTINUING INTO THIS EVENING. FLOW ALOFT IS
MODEST AT BEST...WITH ABOUT 30 KTS OF 0-6KM SHEAR ACROSS THE
DEVELOPING UPDRAFTS. SOUTHEASTERLY SURFACE WINDS AHEAD OF THE STORMS
GIVES DECENT DIRECTIONAL SHEAR TO THE ENVIRONMENT AS WELL...SO SOME
STORMS COULD AT LEAST BRIEFLY EXHIBIT SUPERCELLULAR CHARACTERISTICS.
MAIN THREAT WILL BE HEAVY RAIN THOUGH DUE TO A RICH MOISTURE PROFILE
ACROSS THE REGION. SHEAR IS PARALLEL TO THE SOUTHWEST-NORTHEAST
ORIENTED LINE OF DEVELOPING STORMS...SO SOME AREAS WILL SEE REPEATED
AND CONTINUOUS HEAVY RAIN THROUGH THE AFTERNOON AND EVENING.
OTHERWISE...GUSTY WINDS POSSIBLY UP TO 60 MPH AND HAIL UP TO PING
PONG BALL SIZE WILL BE POSSIBLE HAZARDS WITH THIS ROUND.

.LONG TERM...MONDAY THROUGH SUNDAY...
WITH THE BERMUDA HIGH DRIVING GULF MOISTURE /INCLUDING SEMI-ORGANIZED
TROPICAL WAVE IN WESTERN GULF/ INTO THE SOUTHERN PLAINS THE NEXT FEW
DAYS...THE RAIN CHANCES WILL CONTINUE FOR AT LEAST PARTS OF THE
PANHANDLES THROUGH TUESDAY NIGHT. THE SOUTHEASTERN TEXAS PANHANDLE
WILL BE FAVORED. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN
THROUGH THAT TIME. THE REMNANT GULF SYSTEM SHOULD BE TO EASTERN
OKLAHOMA BY THURSDAY AS UPPER RIDGING TRIES TO BUILD IN ACROSS THE
SOUTHWEST. A SURFACE TROUGH WILL BE PRESENT EAST OF THE ROCKIES
THROUGH MUCH OF THE WEEK AND MODELS SUGGEST A WEAKNESS TO REMAIN IN
THE RIDGE CENTERED OVER TX/OK THROUGH THE END OF THE WEEK THOUGH.
THIS COULD LEAD TO FURTHER CHANCES FOR PRECIP THROUGHOUT THE
WEEK...THOUGH MORE ISOLATED TO SCATTERED IN NATURE AND DEPENDENT ON
TIMING OF SHORTWAVES TO TRIGGER ACTIVITY. WITH MOSTLY ZONAL FLOW
ALOFT...TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS BARRING ANY
DAYS WHERE PRECIPITATION AND CLOUDINESS LIMIT HEATING.

NF

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  80  62  80  63 /  70  40  30  20   5
BEAVER OK                  65  81  62  81  64 /  70  40  30  20  10
BOISE CITY OK              60  80  60  83  62 /  20  20  30  10  10
BORGER TX                  65  82  64  82  66 /  70  40  30  20   5
BOYS RANCH TX              63  83  63  84  64 /  60  30  20  10   5
CANYON TX                  63  80  61  81  63 /  70  40  30  20  10
CLARENDON TX               65  80  64  80  65 /  70  60  60  30  10
DALHART TX                 60  82  60  83  62 /  30  20  20  10  10
GUYMON OK                  63  81  62  83  64 /  60  30  20  10   5
HEREFORD TX                63  81  62  82  63 /  60  40  30  20   5
LIPSCOMB TX                66  80  62  81  65 /  70  50  30  20  10
PAMPA TX                   62  80  62  79  63 /  70  40  30  20  10
SHAMROCK TX                66  81  64  80  65 /  70  60  60  30  10
WELLINGTON TX              67  82  66  81  66 /  70  60  60  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/06
Hazardous weather outlook, Jun 14, 3:35 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT SUN JUN 14 2015

OKZ001>003-TXZ001>020-150945-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
435 PM CDT SUN JUN 14 2015

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM FOR THE WESTERN AND
CENTRAL TEXAS PANHANDLE

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...WHICH MAY LEAD TO AREAS OF FLOODING OR FLASH FLOODING.
SOME STORMS MAY ALSO BECOME SEVERE...CAPABLE OF ISOLATED DAMAGING
WIND GUSTS UP TO 70 MPH AND HAIL UP TO PING PONG BALL SIZE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT...AND
THEN RETURN TO ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES
WEDNESDAY NIGHT. A FEW STORMS DURING THIS TIME COULD BECOME STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY CONCERNS. LOCALLY
HEAVY RAIN COULD ALSO LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN AMARILLO.

NF

In the hours before

Special weather statement, Jun 14, 2:29 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN JUN 14 2015

TXZ008-142100-
HUTCHINSON TX-
329 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 400 PM
CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STINNETT...OR 10 MILES NORTH OF BORGER...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  STINNETT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3605 10129 3605 10108 3585 10109 3569 10149
      3584 10160
TIME...MOT...LOC 2029Z 228DEG 15KT 3580 10143

BRB
Special weather statement, Jun 14, 3:09 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN JUN 14 2015

TXZ009-142145-
ROBERTS TX-
409 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
445 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTH OF PAMPA...MOVING EAST AT 15 MPH.
MESA VISTA RANCH AIRPORT RECEIVED A 49 MPH WIND GUST AT 406 PM CDT.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN ROBERTS COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3584 10076 3582 10109 3595 10109 3597 10109
      3605 10083
TIME...MOT...LOC 2108Z 257DEG 13KT 3589 10101

BRB
Special weather statement, Jun 14, 4:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SUN JUN 14 2015

TXZ016-142300-
DEAF SMITH TX-
521 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEAF SMITH COUNTY UNTIL
600 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN NORTHERN PARMER COUNTY...MOVING NORTHEAST AT
15 MPH INTO DEAF SMITH COUNTY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           DAWN...               BOOTLEG...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3475 10291 3493 10276 3494 10217 3474 10228
TIME...MOT...LOC 2220Z 213DEG 14KT 3474 10254

BRB
Special weather statement, Jun 14, 4:25 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT SUN JUN 14 2015

TXZ002-142300-
SHERMAN TX-
525 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 600
PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SUNRAY...OR 20 MILES SOUTHEAST
OF STRATFORD...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SHERMAN COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3628 10163 3621 10162 3609 10162 3610 10185
      3620 10186
TIME...MOT...LOC 2225Z 259DEG 11KT 3614 10181

BRB
Special weather statement, Jun 14, 4:38 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT SUN JUN 14 2015

TXZ008-142300-
HUTCHINSON TX-
538 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON COUNTY
UNTIL 600 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST EAST OF FRITCH...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3575 10153 3573 10144 3564 10141 3562 10158
      3569 10162
TIME...MOT...LOC 2238Z 232DEG 14KT 3567 10154

BRB
Special weather statement, Jun 14, 4:43 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT SUN JUN 14 2015

TXZ012-142315-
POTTER TX-
543 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTER COUNTY UNTIL
615 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MASTERSON...OR 22 MILES
NORTH OF AMARILLO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POTTER COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3551 10188 3562 10182 3562 10176 3562 10169
      3557 10163 3547 10181
TIME...MOT...LOC 2243Z 224DEG 17KT 3553 10182

BRB

The radar

The Amarillo radar (KAMA), 79 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Deaf Smith

When
June 14, 4:45 PM CST
Where
Deaf Smith County, 1.84 mi WNW of Hereford
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
34.830, -102.430

A 73 mph wind gust was measured by the West Texas Meosnet 2 miles west-northwest of Hereford.

Thunderstorm Wind, Hutchinson

When
June 14, 5:06 PM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.660, -101.400

A wooden telephone pole was blown over onto a car parked in a driveway near Monroe Street and Hemlock Street.

Hail, Hutchinson

When
June 14, 5:10 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.640, -101.600

Nickel size hail was reported in Fritch.

Hail, Potter

When
June 14, 5:18 PM CST
Where
Potter County, 9.81 mi NNW of Amarillo
Measured
0.88 in hail
Reported by
Public
Coordinates
35.330, -101.890

Nickel size hail fell 10 miles north-northwest of Amarillo.

Thunderstorm Wind, Potter

When
June 14, 5:31 PM CST
Where
Potter County, 0.89 mi NE of Bushland
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.190, -102.060

In Bushland, a trampoline was blown over a basketball goal, a wooden baseball field fence was blown down and a dumpster was overturned.

Thunderstorm Wind, Potter

When
June 14, 5:33 PM CST to 5:35 PM CST
Where
Potter County, 3.46 mi ENE of Bushland
Measured
81 kt (93 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.190, -102.010

The KVII School Net site located 3 miles east of Bushland measured persistent wind gusts between 70 and 80 mph as the thunderstorm moved through. A peak wind of 93 mph was measured at 6:35 PM CDT. This instrument has a history of exaggerated wind gusts and the true value was probably around 85 mph based an assessment of surrounding observations, damage reports and radar data.

Thunderstorm Wind, Potter

When
June 14, 5:35 PM CST
Where
Potter County, 1.32 mi ENE of Bushland
Measured
67 kt (77 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.190, -102.050

The KVII School Net site located at Bushland High School measured a peak wind gust of 77 mph.

Hail, Potter

When
June 14, 5:36 PM CST
Where
Potter County, 0.89 mi NE of Bushland
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.190, -102.060

Penny to nickel size hail accumulated into drifts.

Thunderstorm Wind, Potter

When
June 14, 5:42 PM CST
Where
Potter County, 5.78 mi WNW of Amarillo
Measured
53 kt (61 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.240, -101.910

The KVII School Net located at Lorenzo De Zavala Middle School in Northwest Amarillo measured a peak wind gust of 61 mph.

Thunderstorm Wind, Randall

When
June 14, 5:43 PM CST
Where
Randall County, 6.92 mi WSW of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.180, -101.940

A trained spotter estimated wind gusts of at least 65 mph near 34th and Soncy in West Amarillo.

Thunderstorm Wind, Potter

When
June 14, 5:55 PM CST
Where
Potter County, 2.99 mi NNW of Amarillo
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.240, -101.840

Two power poles were blown over near Central Avenue and Buck Street in North Amarillo.

Thunderstorm Wind, Potter

When
June 14, 5:56 PM CST
Where
Potter County, 6.22 mi N of Amarillo
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.290, -101.820

A tree was blown over onto a home on River Road.

Thunderstorm Wind, Potter

When
June 14, 5:56 PM CST
Where
Potter County, 6.91 mi N of Amarillo
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
35.300, -101.820

A tree was blown over and some wind damage occurred to a roof in north Pleasant Valley area. This was 7 miles north of Amarillo.

Thunderstorm Wind, Potter

When
June 14, 5:57 PM CST
Where
Potter County, 6.91 mi N of Amarillo
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.300, -101.820

A tree was blown down on Highway 287 at Givens Road. This is approximately 7 miles north of Amarillo.

Thunderstorm Wind, Potter

When
June 14, 5:58 PM CST
Where
Potter County, 0.61 mi N of Amarillo
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.209, -101.821

A roof was blown off of the Western Marketing Inc. building on Southeast 3rd Avenue near Houston Street.

Thunderstorm Wind, Potter

When
June 14, 6:05 PM CST
Where
Potter County, 9.69 mi N of Amarillo
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.340, -101.810

A peak wind gust of 69 mph was measured by the West Texas Mesonet located 9 miles north-northeast of Amarillo.

Hail, Potter

When
June 14, 6:15 PM CST
Where
Potter County, 6.22 mi N of Amarillo
Measured
0.75 in hail
Reported by
Public
Coordinates
35.290, -101.820

Dime size hail was reported 6 miles north of Amarillo.

Thunderstorm Wind, Deaf Smith

When
June 14, 7:28 PM CST
Where
Deaf Smith County, 7 mi N of Bootleg
Measured
74 kt (85 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.931, -102.810

The KVII School Net site located 7 miles north of Bootleg at Walcott School measured a wind gust of 85 mph. Emergency management found damage at this location. A roof of an outbuilding was blown 300 feet and wrapped around a pickup truck.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591736, 591726, 591720, 591721, 591728, 591737, 591738, 591723, 591739, 591740, 591729, 591730, 591731, 591732, 591734, 591742, 591725, 591746.